Alert archive / Wisconsin / Winter Storm Warnings in 2007
Winter Storm Warning 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter storm warning at Dec 15, 2007, 5:53 PM CST for Kenosha County, Milwaukee County, Racine County, Wisconsin. It was in force for 9 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 15, 2007, 5:53 PM CST (23:53 UTC)
- Expired
- Dec 16, 2007, 3:22 AM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 15, 6:09 PM CST | SNOW 3.5 | Caledonia, WI | SNOW DEPTH IS 11 INCHES. |
| Dec 15, 6:40 PM CST | SNOW 4 | Brown Deer, WI | |
| Dec 15, 8:00 PM CST | SNOW 4 | Milwaukee Intl Arpt(Kmk, WI | |
| Dec 15, 8:38 PM CST | SNOW 4 | Franksville, WI | |
| Dec 15, 9:40 PM CST | SNOW 5.8 | West Allis, WI | |
| Dec 15, 11:02 PM CST | SNOW 4.5 | Franksville, WI | DRIFTING SNOW REPORTED. |
| Dec 16, 1:16 AM CST | SNOW 6.2 | Milwaukee Intl Arpt(Kmk, WI | 6.2 INCHES ON THE 15TH...13 INCHES ON THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 152353 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 553 PM CST SAT DEC 15 2007 ...SNOW AND BLOWING SNOW ACROSS THE AREA TONIGHT... .LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO OHIO TONIGHT. THIS FEATURE WILL CONTINUE TO BRING SNOW TO SOUTHERN WISCONSIN. TOTAL STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS SOUTHEAST OF THE INTERSTATE 43 CORRIDOR. AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW FROM MAINLY MILWAUKEE AND SOUTH. FURTHER INLAND...WINDS WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND DRIFTING SNOW AS WELL. WIZ066-071-072-160700- /O.UPG.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ /O.NEW.KMKX.WS.W.0008.071215T2353Z-071216T1200Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 553 PM CST SAT DEC 15 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT. SNOW MAY BE HEAVY AT TIMES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED ALONG THE INTERSTATE 94 CORRIDOR FROM MILWAUKEE SOUTH TO THE ILLINOIS BORDER. NORTH WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 TO 25 MPH... GUSTING TO 30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE LAKESHORE WHERE WINDS WILL BE STRONGEST OVERNIGHT. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ059-060-064-065-069-070-160700- /O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA 553 PM CST SAT DEC 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT. SNOW MAY BE HEAVY AT TIMES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED THROUGH TONIGHT. LESSER AMOUNTS ARE EXPECTED NORTH AND WEST OF THE ADVISORY AREA. NORTH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TONIGHT TO BETWEEN 10 TO 20 MPH. THESE WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW OVERNIGHT. A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BORGHOFF/MBK
5 follow-up statements
000 WWUS43 KMKX 160145 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 745 PM CST SAT DEC 15 2007 ...SNOW AND BLOWING SNOW ACROSS THE AREA TONIGHT... .LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO NORTHWEST OHIO TONIGHT. THIS FEATURE WILL CONTINUE TO BRING SNOW TO SOUTHEASTERN WISCONSIN TONIGHT. TOTAL STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS SOUTHEAST OF THE INTERSTATE 43 CORRIDOR WHERE LAKE ENHANCEMENT IS EXPECTED. AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW FROM MILWAUKEE AND SOUTH. FURTHER INLAND AND NORTH...WINDS WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND DRIFTING SNOW AS WELL. WIZ066-071-072-161000- /O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 745 PM CST SAT DEC 15 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW WILL CONTINUE TO FALL ACROSS SOUTHEAST WISCONSIN TONIGHT. SNOW MAY BE HEAVY AT TIMES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. NORTH WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 TO 25 MPH... GUSTING TO 30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE LAKESHORE WHERE THE WINDS WILL BE STRONGEST. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ059-060-064-065-069-070-161000- /O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA 745 PM CST SAT DEC 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW WILL CONTINUE TO FALL ACROSS PORTIONS OF SOUTHERN WISCONSIN TONIGHT. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED THROUGH TONIGHT...WITH THE HEAVIEST AMOUNTS SOUTHEAST OF I-43 WHERE SOME LAKE ENHANCEMENT IS EXPECTED. LESSER AMOUNTS ARE EXPECTED NORTH AND WEST OF THE ADVISORY AREA. NORTH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TO BETWEEN 10 TO 20 MPH. THESE WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW OVERNIGHT. A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BORGHOFF
000 WWUS43 KMKX 160357 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 957 PM CST SAT DEC 15 2007 ...SNOW AND BLOWING SNOW ACROSS THE AREA TONIGHT... .LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO NORTHWEST OHIO TONIGHT. THE SNOW HAS BEEN DIMINISHING FROM WEST TO EAST THIS EVENING...HOWEVER A SECOND SURGE OF SNOW IS LIKELY TO CLIP FAR SOUTHEAST WISCONSIN OVERNIGHT. THIS SECOND SURGE OF SNOW WILL IMPACT AREAS MAINLY SOUTHEAST OF I-43. TOTAL STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS SOUTHEAST OF I-43 WHERE LAKE ENHANCEMENT IS ALSO EXPECTED. AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW FROM MILWAUKEE AND SOUTH. FURTHER INLAND AND NORTH...WINDS WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND DRIFTING SNOW AS WELL. WIZ066-071-072-161200- /O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 957 PM CST SAT DEC 15 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW HAS BEEN ON A DIMINISHING TREND OVER THE PAST COUPLE HOURS...HOWEVER A SECOND SURGE IN EASTERN ILLINOIS IS EXPECTED TO ROTATE NORTH INTO THE WARNING AREA OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...GUSTING TO 30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE LAKESHORE WHERE THE WINDS WILL BE STRONGEST. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ059-060-064-065-069-070-161200- /O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA 957 PM CST SAT DEC 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW IS GRADUALLY DIMINISH THIS EVENING. HOWEVER...A SECOND SURGE OF SNOW IS ANTICIPATED TO AFFECT AREAS SOUTHEAST OF I-43 OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HEAVIEST AMOUNTS SOUTHEAST OF I-43. NORTH WINDS WILL INCREASE AFTER MIDNIGHT TO BETWEEN 10 TO 20 MPH. THESE WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW OVERNIGHT. A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BORGHOFF
000 WWUS43 KMKX 160455 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1055 PM CST SAT DEC 15 2007 ...SNOW AND BLOWING SNOW CONTINUING ACROSS THE AREA TONIGHT... .LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM SOUTHERN INDIANA INTO NORTHWEST OHIO TONIGHT. THE SNOW HAS BEEN DIMINISHING FROM WEST TO EAST THIS EVENING...HOWEVER LIGHT LAKE EFFECT SNOW SHOWERS HAVE BECOME EVIDENT NEAR THE WESTERN SHORE OF LAKE MICHIGAN LATE THIS EVENING. IN ADDITION TO LIGHT LAKE EFFECT SNOW...A SECOND SURGE OF SYSTEM SNOW IS LIKELY TO CLIP FAR SOUTHEAST WISCONSIN OVERNIGHT. THIS SECOND SURGE OF SNOW WILL IMPACT AREAS MAINLY SOUTHEAST OF I-43. TOTAL STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS SOUTHEAST OF I-43. AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW FROM MILWAUKEE AND SOUTH. FURTHER INLAND AND NORTH...WINDS WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND DRIFTING SNOW AS WELL. WIZ066-071-072-161200- /O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 1055 PM CST SAT DEC 15 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW HAS BEEN ON A DIMINISHING TREND OVER THE PAST COUPLE HOURS... HOWEVER LIGHT LAKE EFFECT SNOW SHOWERS HAVE BECOME EVIDENT ON THE WESTERN SHORES OF LAKE MICHIGAN THIS EVENING. IN ADDITION TO THE LAKE EFFECT SNOW...A SECOND SURGE OF SYSTEM SNOW IN EASTERN ILLINOIS IS EXPECTED TO ROTATE NORTH INTO THE WARNING AREA OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...GUSTING TO 30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE LAKESHORE WHERE THE WINDS WILL BE STRONGEST. WATCH FOR DRIFTING SNOW ON OPEN STRETCHES OF ROADWAY OVERNIGHT. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ059-060-064-065-069-070-161200- /O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA 1055 PM CST SAT DEC 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW IS GRADUALLY DIMINISH THIS EVENING. HOWEVER...LIGHT LAKE EFFECT SNOW SHOWERS HAVE BECOME EVIDENT EAST OF A LINE FROM WEST BEND TO LAKE GENEVA. IN ADDITION TO THE LAKE EFFECT SNOW...A SECOND SURGE OF SYSTEM SNOW IS ANTICIPATED TO AFFECT AREAS SOUTHEAST OF I-43 OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HEAVIEST AMOUNTS SOUTHEAST OF I-43. NORTH WINDS WILL INCREASE AFTER MIDNIGHT TO BETWEEN 10 TO 20 MPH. THESE WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. WATCH FOR DRIFTING SNOW ON OPEN STRETCHES OF ROADWAY OVERNIGHT. A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BORGHOFF/MBK
000 WWUS43 KMKX 160747 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 147 AM CST SUN DEC 16 2007 ...SNOW AND BLOWING SNOW CONTINUING ACROSS THE AREA TONIGHT... .STRONG LOW PRESSURE WAS MOVING NORTHEAST ACROSS WESTERN OHIO EARLY THIS MORNING. THE LOW IS DEEPENING RAPIDLY AND WILL CAUSE NORTHERLY WINDS TO INCREASE ACROSS SOUTHERN WISCONSIN. SNOW ASSOCIATED WITH THIS LOW IS STILL IMPACTING FAR SOUTHEAST WISCONSIN. ADDITIONALLY...THERE IS SOME LAKE EFFECT SNOW PUSHING INTO THE FAR SOUTHEAST COUNTIES OF MILWAUKEE...RACINE AND KENOSHA. BRISK NORTHERLY WINDS GUSTING TO NEAR 30 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. ALTHOUGH THE SNOW ADVISORY HAS BEEN DROPPED...THE WINTER STORM WARNING WILL BE ALLOWED TO CONTINUE FOR NOW. MANY ROADS REMAIN SNOW COVERED AND SLIPPERY AND THE BRISK NORTH WINDS WILL CONTINUE TO PRODUCE DRIFTING SNOW. WIZ059-060-064-065-069-070-160900- /O.CAN.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA 147 AM CST SUN DEC 16 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SNOW ADVISORY. THE SNOW HAS DIMINISHED TO SCATTERED FLURRIES. MANY ROADS REMAIN SNOW COVERED AND SLIPPERY AND GUSTY NORTH WINDS WILL GENERATE DRIFTING SNOW. $$ WIZ066-071-072-161200- /O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 147 AM CST SUN DEC 16 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. SNOW CONTINUES ACROSS FAR SOUTHEAST WISCONSIN. AN ADDITIONAL INCH OR SO IS STILL POSSIBLE THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS RACINE AND KENOSHA COUNTIES. BRISK NORTH WINDS GUSTING TO AROUND 30 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. MANY ROADS REMAIN SNOW COVERED AND SLIPPERY. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ DAVIS
000 WWUS43 KMKX 160922 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 AM CST SUN DEC 16 2007 ...SNOWFALL CONTINUES TO DIMINISH... .THE SNOW WILL CONTINUE TO DIMINISH ACROSS FAR SOUTHEAST WISCONSIN THIS MORNING. WINTER STORMS CONDITIONS ARE NOT EXPECTED. WIZ066-071-072-161030- /O.CAN.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 322 AM CST SUN DEC 16 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW WILL CONTINUE TO DIMINISH ACROSS FAR SOUTHEAST WISCONSIN EARLY THIS MORNING...THUS THE WINTER STORM WARNING IS BEING CANCELLED. $$ COLLAR
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Dec 15, 2:47 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 15, 2:47 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
247 PM CST SAT DEC 15 2007
.SHORT TERM...
CROSS SECTIONS SHOW STRONG FRONTOGENESIS IN SEVERAL LAYERS. ONE
AROUND 5 THSD FT...AND THE OTHER BETWEEN 9 AND 16 THSD
FT...SLOPING UPWARD SLIGHTLY FROM SOUTH TO NORTH. THE MID LEVEL
AREA IS IN THE SNOW GROWTH REGION AND ALSO IN AREA OF GREATEST
UPWARD MOTION. THIS IS CAUSING THE HIGH SNOW TO LIQUID RATIO.
DURING THE EVENING THE FRONTOGENESIS AREA IS MAINLY IN THE 8 TO 20
THSD FT AREA...WITH SOME LOW LEVEL FRONTOGENESIS MAINLY IN THE FAR
SOUTHEAST.
SOME LAKE ENHANCEMENT WILL ALSO BE OCCURRING. HAVE INCREASED SNOW
AMOUNTS TO THE 2 TO 5 INCH RANGE MUCH OF SOUTHEAST AND FAR SOUTH
CENTRAL WISCONSIN WITH 6 INCHES IN THE FAR SOUTHEAST.
18Z NAM CONTINUES THE TREND OF A MORE NORTHWEST TRACK WITH THE
SURFACE LOW...WITH 989 MB LOW OVER NORTH CENTRAL OHIO BY 12Z SUNDAY.
STRONG PRESSURE FALLS OF 4 TO 6 MB DURING LAST 3 HOURS EXTEND IN
TWO AXIS FROM SOUTHERN ILLINOIS TO NW INDIANA...AND ALSO FROM E
KENTUCKY INTO OHIO. THIS EVENING MODELS SHOWING STRONG UPPER
DIVERGENCE FROM EASTERN ILLINOIS ACROSS INDIANA...WITH MODERATE
DIVERGENCE INTO FAR SE WISCONSIN.
LATEST RADAR TRENDS SHOWING BAND OF HIGHEST RETURNS ACROSS
NORTHERN ILLINOIS INTO FAR SE WI. THIS IS A VERY DYNAMIC
SYSTEM...AND LATEST 18Z NAM PUTS AROUND 0.5 LIQUID EQUIVALENTS
SOUTH OF A MILWAUKEE TO LAKE GENEVA LINE...TO MONROE LINE.
THIS AGREES WELL WITH CURRENT TRENDS SEEN ON IR SATELLITE AND
REGIONAL RADAR DEPICTING DEFORMATION ZONE PRECIP.
.LONG TERM...
A BROAD QUASI-ZONAL JET STREAM WILL SETUP INTO THE MIDDLE OF NEXT
WEEK. MOSTLY DRY CONDITIONS ARE EXPECTED WITH A FEW WEAK SHORTWAVES.
ONE STRONGER SHORTWAVE IS EXPECTED TUESDAY/TUESDAY NIGHT MAINLY
ACROSS THE UPPER GREAT LAKES. SECOND ONE WHICH LATEST MODELS SHOW
IS WEAKER FOR THURSDAY...WHICH COULD BRING MIXED PRECIPITATION TO
THE REGION.
GFS AND ECMWF HAVE ANOTHER FAIRLY STRONG SHORTWAVE FOR NEXT WEEKEND.
&&
.AVIATION...
BAND OF LIGHT TO MODERATE SNOW ASSOCIATED WITH MID LEVEL
FRONTOGENESIS EXPECTED TO SLOWLY MOVE ACROSS THE REST OF SOUTHERN
WISCONSIN THROUGH TONIGHT. WILL MAINTAIN PREVAILING IFR VISIBILITIES
OF AROUND 1 1/2SM...WITH MVFR CEILINGS AROUND 1500 FEET...WITH THE
LIGHT SNOW THROUGH THE EARLY EVENING AT KMSN...AND THROUGH THE NIGHT
AT KMKE AND KENW. MAY SEE SOME LIFR VISIBILITIES OF AROUND 3/4SM AT
TIMES...AND CEILINGS OF AROUND 1000 FEET...IN THE HEAVIER SNOW
BANDS.
NEXT ISSUE WOULD BE GUSTY WINDS AS SURFACE LOW TO THE SOUTH AND EAST
DEEPENS AND INCREASES THE PRESSURE GRADIENT OVERNIGHT AND INTO
SUNDAY. NORTH TO NORTHWEST WINDS GUSTING FROM 25 TO 30 KNOTS
POSSIBLE WITH SHALLOW MIXING AFTER MIDNIGHT...ESPECIALLY NEAR KMKE
AND KENW.
&&
.MARINE...
WILL MAINTAIN SMALL CRAFT ADVISORY THROUGH SUNDAY. WINDS
WILL GRADUALLY BACK TO THE NORTH TONIGHT...AND THEN NORTHWEST ON
SUNDAY. CONSIDERED A GALE WARNING FOR LATE TONIGHT AND SUNDAY
MORNING...AS FORECAST SOUNDINGS SHOWED SOME POTENTIAL FOR NEAR 34
KNOT WIND GUSTS MIXING TO THE SURFACE FROM AROUND 1000 FEET.
HOWEVER...IT LOOKED MARGINAL AT BEST...AND THE BEST CHANCES WERE
ONLY FOR A FEW HOURS...SO WILL LEAVE THE SMALL CRAFT AS IS FOR NOW.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...SNOW ADVISORY UNTIL 6 AM CST SUNDAY FOR WIZ059-060-064>066-
069>072.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR LMZ643>646.
&&
SHORT/LONG TERM...HENTZ
AVIATION/MARINE...WOODHazardous weather outlook, Dec 15, 4:30 PM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 430 PM CST SAT DEC 15 2007 WIZ046-047-051-052-056>060-062>072-161030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 430 PM CST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT. 4 TO 6 INCHES OF SNOW ARE EXPECTED ACROSS SOUTHEAST WISCONSIN THROUGH TONIGHT...MAINLY SOUTHEAST OF A BELGIUM...TO JOHNSON CREEK...TO BRODHEAD LINE. A SNOW ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THIS AREA. LIGHTER AMOUNTS ARE EXPECTED TO THE NORTH AND WEST. THE SNOW SHOULD BEGIN TO TAPER OFF ACROSS THE WEST TONIGHT...AND IN THE EAST TOWARD DAWN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL MEASUREMENTS WOULD BE APPRECIATED. LMZ643>646-161030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 430 PM CST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR BRISK WINDS...BACKING TO THE NORTH...AND HIGH WAVES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SMALL CRAFT ADVISORY WILL CONTINUE THROUGH SUNDAY...AND MAY BE EXTENDED INTO SUNDAY NIGHT...FOR BRISK NORTHWEST WINDS AND HIGH WAVES. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Dec 15, 5:04 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
504 PM CST SAT DEC 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW PORT WASHINGTON 43.38N 87.87W
12/15/2007 E3.0 INCH OZAUKEE WI LAW ENFORCEMENT
0450 PM SNOW JANESVILLE 42.68N 89.02W
12/15/2007 M3.2 INCH ROCK WI TRAINED SPOTTER
0500 PM SNOW SLINGER 43.33N 88.29W
12/15/2007 M4.0 INCH WASHINGTON WI TRAINED SPOTTER
0500 PM SNOW FRANKSVILLE 42.76N 87.91W
12/15/2007 M2.5 INCH RACINE WI TRAINED SPOTTER
&&
BORGHOFFLocal storm report, Dec 15, 5:06 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
506 PM CST SAT DEC 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM SNOW 3 WSW MADISON 43.07N 89.44W
12/15/2007 M2.7 INCH DANE WI TRAINED SPOTTER
&&
BORGHOFFLocal storm report, Dec 15, 5:10 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
510 PM CST SAT DEC 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM SNOW EAST TROY 42.79N 88.40W
12/15/2007 M3.0 INCH WALWORTH WI TRAINED SPOTTER
&&
BORGHOFFLocal storm report, Dec 15, 5:23 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
523 PM CST SAT DEC 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM SNOW BROOKFIELD 43.06N 88.12W
12/15/2007 M3.5 INCH WAUKESHA WI TRAINED SPOTTER
0520 PM SNOW KENOSHA 42.58N 87.82W
12/15/2007 M2.5 INCH KENOSHA WI TRAINED SPOTTER
&&
BORGHOFFLocal storm report, Dec 15, 5:36 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
536 PM CST SAT DEC 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM SNOW LANNON 43.15N 88.16W
12/15/2007 E4.0 INCH WAUKESHA WI PUBLIC
&&
FRANKSLocal storm report, Dec 15, 5:51 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
551 PM CST SAT DEC 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM SNOW OCONOMOWOC 43.11N 88.50W
12/15/2007 M3.6 INCH WAUKESHA WI NWS EMPLOYEE
&&
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 11:03 AM CST | Snow Advisory | MKX | Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Rock and 3 more | 15 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.